Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Des Moines, IA

June 16, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2012, 2:28 PM CDT for 4 counties in Iowa. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 2:28 PM CDT (19:28 UTC)
Expired
Jun 16, 2012, 3:15 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:35 PM CDTHAIL 0.881 W Mount Ayr, IATRAINED SPOTTER REPORTED NICKEL SIZED HAIL. TIME ESTIMATED.
Jun 16, 2:35 PM CDTHAIL 0.88W Mount Ayr, IATRAINED SPOTTER ON THE WEST SIDE OF MOUNT AYR REPORTED NICKEL SIZED HAIL AND WIND GUSTS ESTIMATED AT 35 MPH.
Jun 16, 2:35 PM CDTHAIL 1Ese Mount Ayr, IATRAINED SPOTTER REPORTS MOSTLY PEA TO NICKEL SIZED HAIL WITH SOME QUARTERS MIXED IN. TIME ESTIMATED.
Jun 16, 2:35 PM CDTHAIL 1N Mount Ayr, IATRAINED SPOTTER REPORTED MOSTLY PEA TO NICKEL SIZED HAIL WITH A FEW QUARTERS. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS53 KDMX 161928
SVRDMX
IAC039-053-159-175-162015-
/O.NEW.KDMX.SV.W.0111.120616T1928Z-120616T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
228 PM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 315 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOUNT AYR...OR 15 MILES WEST OF LAMONI...AND MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KELLERTON...TINGLEY...ELLSTON...BEACONSFIELD...ARISPE AND GRAND
  RIVER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4057 9447 4062 9447 4099 9420 4094 9375
      4057 9416 4057 9446
TIME...MOT...LOC 1927Z 219DEG 18KT 4069 9421
WIND...HAIL 60MPH 1.00IN

$$

DEITSCH
1 follow-up statement
845 
WWUS53 KDMX 161958
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
258 PM CDT SAT JUN 16 2012

IAC039-053-159-175-162015-
/O.CON.KDMX.SV.W.0111.000000T0000Z-120616T2015Z/
UNION IA-RINGGOLD IA-CLARKE IA-DECATUR IA-
258 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR...SOUTHWESTERN CLARKE...EASTERN RINGGOLD AND SOUTHEASTERN
UNION COUNTIES UNTIL 315 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF MOUNT AYR...OR 14 MILES NORTHWEST OF LAMONI...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRAND RIVER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4058 9418 4071 9428 4095 9414 4094 9375
      4057 9416
TIME...MOT...LOC 1959Z 230DEG 20KT 4081 9405
WIND...HAIL 60MPH 1.00IN

$$

DEITSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:10 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 16, 1:10 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
110 PM CDT SAT JUN 16 2012

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM.../TODAY/
THE MESSY PATTERN CONTINUES OVER IOWA TODAY.  AS OF 4 AM THE MCV
THAT DRIFTED ACROSS THE CWA YESTERDAY AND LAST EVENING WAS OVER
NORTHEAST IOWA.  RADAR ANIMATION SHOWED SHOWERS ROTATING AROUND A
LOW THAT WILL CONTINUE TO SHIFT NORTHEAST THROUGH THE MORNING.  THE
NEXT SHORTWAVE TO AFFECT THE AREA IS OVER THE PLAINS AND WILL SHIFT
ACROSS THE AREA TODAY INTO THIS EVENING.  IN ADDITION...ANOTHER COLD
FRONT WILL SWEEP ACROSS CENTRAL IOWA THIS AFTERNOON.  WE HAVE
MOISTURE RETURNING TO THE AREA AND INSTABILITY WILL INCREASE TO
AROUND 3000 CAPES THIS AFTERNOON.  GIVEN THAT STORMS ARE ONGOING
ACROSS NEBRASKA AT THIS TIME THERE IS LITTLE DOUBT THAT WE WILL SEE
STORMS AGAIN THIS AFTERNOON.  THE AFOREMENTIONED SHORT WAVE SHOULD
PROVIDE SUFFICIENT FORCING SO THUNDERSTORMS WILL MOVE INTO THE AREA
LATE MORNING/AFTERNOON AND INTENSIFY SOME.

NOT SURE ON HOW WIDESPREAD THE SEVERE POTENTIAL MIGHT BE HOWEVER.
LOW LEVEL SHEAR IS MODEST BUT DEEP LAYER SHEER IS LACKING.  STEEP
LAPSE RATES ARE ALSO GOING TO DEVELOP ACROSS THE AREA THIS AFTERNOON
AND IT DOES APPEAR THAT THERE IS SOME POTENTIAL FOR SEVERE STORMS
ALONG THE FRONT BASED ON SOUNDINGS.  STRONG WIND POTENTIAL SHOULD
EXIST WITH THESE STORMS SUPPORTED BY DCAPES AROUND 1500 ALONG THE
BOUNDARY LATE THIS AFTERNOON.  LOCATIONS THAT DO SEE STORMS SHOULD
ONCE AGAIN SEE SOME MODERATE TO LOCALLY HEAVY RAINFALL AS WELL WITH
PWATS ONCE AGAIN APPROACHING 1.75 INCHES.

.LONG TERM.../TONIGHT THROUGH FRIDAY/
THREE MAIN AREAS OF CONCERN EARLY THIS MORNING...PRECIP TRENDS
TONIGHT...WARMTH MON THROUGH WED...AND PRECIP ASSOCIATED WITH
FRONTAL PASSAGE AROUND WED AND THU.  QUESTION FOR TONIGHT WILL BE
WHETHER EVENING CONVECTION IS LINGERING FROM CURRENT HIGH PLAINS
PRECIP OR ADDITIONAL DEVELOPMENT SHORTLY AFTER PEAK HEATING WITH
FRONTAL PASSAGE.  00Z HRW WRF NMM/ARW SOLUTIONS ARE TOO SLOW WITH
CURRENT CONVECTION...WHICH IS OFTEN THE CASE AS ITS EXPLICIT
CONVECTIVE SCHEMES TRY TO CATCH UP.  IF YOU SPEED THOSE SOLUTIONS UP
THREE-FOUR HOURS THEY SUGGEST ANY LINGERING PRECIP FROM TODAY WILL
BE EAST OF OUR AREA BY 00Z WITH ATTENTION TO ADDITIONAL DEVELOPMENT
ALONG THE FRONT.  THIS SEEMS REALISTIC CONSIDERING ADEQUATE FORCING
SHOULD BE AVAILABLE ON TRAILING EDGE OF CURRENT WY/MT PV
ANOMALY/SHORT WAVE AS IT TRACKS INTO MN BY 00Z.  WRF RUNS DO NOT
DEPICT MUCH IN THE WAY OF AREAL COVERAGE HOWEVER SO HAVE KEPT POPS
IN THE CHANCE CATEGORY...TRANSITIONING FROM NW-SE.  0-6KM SHEAR IS
NOT TOO IMPRESSIVE SO DO NOT EXPECT MUCH OF A SEVERE THREAT WHICH IS
SOMEWHAT CONDITIONAL ANYWAYS DEPENDING ON HOW MUCH WE CAN RECOVER
FROM PLAINS DEBRIS.

AFTER A BREAK THROUGH MUCH OF THE WEEKEND...A MINOR CONCERN WILL BE
ELEVATED CONVECTIVE POTENTIAL SUN NIGHT.  GFS/ECMWF THETA-E
ADVECTION IS IMPRESSIVE...HOWEVER ADEQUATE MOISTURE ALONG 310K ISENT
SURFACE AND BAROCLINIC ZONE IS SUSPECT WITH PRESSURE DEFICITS QUITE
LOW.  STRONG WARM ADVECTION OFTEN SEEMS TO OVERCOME MOISTURE
DEFICIENCIES HOWEVER SO HAVE BEEN A BIT MORE AGGRESSIVE ON POPS WITH
THEIR SRN EXTENT.  BY MON MORNING WARM ADVECTION PUSHES NORTHWARD
WITH IA WELL INTO WARM SECTOR.  SOUNDINGS DEPICT BRISK SWLY WINDS SO
CONTRARY TO THE GFS...MIXING SHOULD BE QUITE AGGRESSIVE AND COULD
VERY WELL PUSH TEMPS CLOSE TO THE NAM.  WITH THIS IN MIND HAVE
BUMPED UP TEMPS ALL THREE DAYS...ESPECIALLY MON WHICH IS NOW WELL
INTO THE 90S IN MOST LOCATIONS.  GFS HAS BEEN DIFFICULT TO USE
RECENTLY FOR TEMPS...DEWPOINTS AND POTENTIAL INSTABILITY.  SOUNDINGS
HAVE NOT BEEN AGGRESSIVE ENOUGH MIXING /TOO COOL/ WITH TOO MUCH
MOISTURE 1KM AND BELOW.

WED INTO THU STILL LOOKS ON TARGET FOR ANOTHER APPRECIABLE PRECIP
EVENT.  CONFIDENCE IN THIS IS ABOVE AVERAGE AS GFS/GEFS/ECMWF AND
GEM ALL OFFER SIMILAR PATTERNS WITH NWRN CONUS LONG WAVE TROUGH
DRAGGING FRONT INTO IA BY LATE IN THE DAY WED.  FORCING AHEAD OF
WAVE AND RIGHT ENTRANCE REGION DIVERGENCE OF MN/ONTARIO JET SEGMENT
SHOULD BE SUFFICIENT TO OVERCOME ANY CAP AND PRODUCE
PRECIP...ESPECIALLY OF THE MORE ELEVATED VARIETY INTO THE NIGHT.
SHEAR SHOULD BE ADEQUATE FOR SEVERE WEATHER FARTHER NORTH
IMMEDIATELY ALONG THE FRONT CONSIDERING THE DEGREE OF INSTABILITY.
WITH MEAN WIND PARALLEL TO SAGGING FRONT...DEEP WARM CLOUD DEPTHS
AND PWS IN EXCESS OF 1.75 INCHES COULD SEE DECENT RAINS.  DO NOT
EXPECT MUCH OF A FLOOD THREAT HOWEVER WITH HEAT AND BRISK SWLY WINDS
PRECEDING EVENT EARLY IN THE WORK WEEK.  RELATIVELY HIGHER
CONFIDENCE CONTINUES TO END THE WEEK AS WELL WITH MODELS IN
AGREEMENT INCREASING AMPLITUDE WITH ROCKIES RIDGE AND NERN CONUS
THROUGH.  SHOULD DRY OUT FOR A BIT BEHIND MIDWEEK SYSTEM...BUT WARM
ADVECTION PRECIP MAY RETURN TO MO VALLEY BY SAT BEYOND THE PERIOD
AND EVEN INTO THE NEXT WEEK.

&&

.AVIATION 16/12Z...
MCV MOVING ACRS NORTHERN MISSOURI WILL PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS IN SOUTHERN IOWA WITH ISOLATED TO SCATTERED CONVECTION
IN THE NORTH ALONG A WEAK BOUNDARY SLIDING THROUGH THE STATE THIS
AFTERNOON.  MVFR TO ISOLD IFR CONDITIONS WILL OCCUR IN AND AROUND
THE STORMS ALONG WITH GUSTY WINDS.  THIS PRECIPITATION WILL SLIDE
SOUTHEAST THIS EVENING WITH WIDESPREAD VFR CONDITIONS OVERNIGHT
ALTHOUGH THERE WILL BE SOME THREAT OF FOG DEVELOPMENT TOWARD MORNING
WITH THE RAINFALL FROM THIS AFTERNOONS STORMS ALONG WITH LIGHT
WINDS.  THE VFR CONDITIONS WILL PERSIST INTO SUNDAY AS A WARM
AIRMASS EXPANDS INTO THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...FAB
LONG TERM...BSS
AVIATION...COGIL
Hazardous weather outlook, Jun 16, 1:49 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CDT SAT JUN 16 2012

IAZ070>075-081>086-092>097-171100-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
149 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING WITH SOME SEVERE WEATHER. MAIN THREAT WILL BE FROM
DAMAGING STRAIGHT LINE WINDS ALONG WITH LARGE HAIL. LOCALIZED
HEAVY RAINFALL IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST OVER FAR SOUTHERN IOWA
SUNDAY. SEVERE WEATHER IS NOT EXPECTED.

HEAT AND HUMIDITY WILL RETURN BY MONDAY WITH HEAT INDICES
APPROACHING OR JUST EXCEEDING 100 DEGREES DURING THE AFTERNOON.
THUNDERSTORM CHANCES THEN INCREASE TUESDAY NIGHT NORTHWEST AND
OVER THE ENTIRE AREA BY WEDNESDAY NIGHT AND THURSDAY. A FEW OF
THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING...AND AGAIN AROUND MIDWEEK.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-171100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
149 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREA WIDE THIS AFTERNOON BEFORE
BEING RELEGATED TO THE SOUTHEAST THIRD OF IOWA THIS EVENING. AN ISOLATED
SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST OVER FAR SOUTHERN IOWA
SUNDAY...AND ACROSS NORTHERN IOWA SUNDAY NIGHT INTO MONDAY
MORNING. SEVERE WEATHER IS NOT EXPECTED.

HEAT AND HUMIDITY WILL RETURN BY MONDAY WITH HEAT INDICES
APPROACHING OR JUST EXCEEDING 100 DEGREES DURING THE AFTERNOON.
THUNDERSTORM CHANCES THEN INCREASE TUESDAY NIGHT NORTHWEST AND
OVER THE ENTIRE AREA BY WEDNESDAY NIGHT AND THURSDAY. A FEW OF
THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...AND AGAIN AROUND
MIDWEEK.

CC

In the hours before

Local storm report, Jun 16, 10:30 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     3 S FONDA               42.54N 94.85W
06/15/2012                   CALHOUN            IA   PUBLIC

            SEVERAL SIX TO EIGHT INCH LIMBS DOWN. TOP OF A LARGE TREE
            WAS SHEARED OFF. PEA SIZE HAIL ALSO OBSERVED.

&&

DEITSCH
Local storm report, Jun 16, 11:36 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     SSW JOLLEY              42.48N 94.72W
06/15/2012                   CALHOUN            IA   PUBLIC

            SEVERAL LARGE TREES DOWN ACROSS TOWN. ONE TREE FELL ON
            TOP OF POWER LINES KNOCKING THEM TO THE GROUND. TIME
            ESTIMATED FROM RADAR.

&&

DEITSCH
Local storm report, Jun 16, 11:57 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     4 E VARINA              42.66N 94.82W
06/15/2012                   POCAHONTAS         IA   PUBLIC

            SEVERAL 6 INCH LIMBS DOWN ACROSS THE YARD. PEA SIZE HAIL
            ALSO OBSERVED. TIME ESTIMATED FROM RADAR.

&&

DEITSCH
Special weather statement, Jun 16, 1:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
130 PM CDT SAT JUN 16 2012

IAZ092-093-161900-
RINGGOLD-TAYLOR-
130 PM CDT SAT JUN 16 2012

...STRONG THUNDERSTORM TO AFFECT TAYLOR AND NORTHWEST RINGGOLD
COUNTY...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL TAYLOR COUNTY...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRAVITY...            BLOCKTON...           CONWAY...
  SHARPSBURG...         LENOX...              CLEARFIELD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

DEITSCH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:40 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union50 min
Jun 16, 2:44 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne46 min
Jun 16, 2:57 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold48 min
Jun 16, 3:30 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne30 min
Jun 16, 3:44 PM CDTSevere Thunderstorm WarningDMXDavis31 min
Jun 16, 4:07 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello38 min
Jun 16, 4:41 PM CDTSevere Thunderstorm WarningDMXWapello26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.